Share Facebook


08-27-2013, 04:44 AM   #1
patty77
 
Join Date: Aug 2013
Location: merseyside, United Kingdom
New to Azathioprine

Hi,

Apologies it people have mentioned side effects in previous threads but I am wondering if anyone suffers what i seem to be since i have been on them.

Just over 3 weeks i have been on an initial 6 week course of 50mg till that's changed and although i physically feel fine, no sickness etc.. its at night where i am struggling big time.

Every night i am suffering from hot sweats, restlessness and getting cramp in my legs, any ideas if this is common and any help would be appreciated as this is starting to seriously annoy me now

Thanks

Mike
08-27-2013, 06:19 PM   #2
hawkeye
Forum Monitor
 
Join Date: Mar 2011
Location: New Brunswick

My Support Groups:
It might be due to active disease that is not quite under control yet. I had these symptoms when first diagnosed.
__________________

Diagnosed since 1990
Current Medications: None currently. Was on Imuran (150mg/day) and 5-ASA (3000 mg/day) as maintenance meds prior to surgery
Surgeries: Left hemicolectomy 2014.
08-29-2013, 03:44 PM   #3
archaeodani
 
archaeodani's Avatar
 
Join Date: Aug 2013
Location: Tucson, Arizona

My Support Groups:
My daughter (just diagnosed and began treatment on August 17), has the same problems

we just had a followup today, and the doc wants to know if she experiences JOINT cramping/pain - general achiness isn't an issue that needs to be monitored

My doc is OK with my daughter taking melatonin to help sleep - and it's working on the nighttime issues that you are describing.
08-29-2013, 04:29 PM   #4
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
Are you on steroids as well? It could most likely explain the restlessness and some of the sweating and aches.

Still being in a flare could explain the sweating and aches as well.

You are just starting this medication so I agree with hawkeye who says that it takes time for Azathioprine to treat your flare. It is more likely than not that you are still experiencing a flare as these types of meds typically take about 3 months to become fully effective. Which is why docs tend to put you on steroids to try and help tame your symptoms while you wait for Aza to fully kick in.
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

09-02-2013, 07:54 PM   #5
James48
 
Join Date: Aug 2013
Location: Manchester
Are you on steroids as well? It could most likely explain the restlessness and some of the sweating and aches.

Still being in a flare could explain the sweating and aches as well.

You are just starting this medication so I agree with hawkeye who says that it takes time for Azathioprine to treat your flare. It is more likely than not that you are still experiencing a flare as these types of meds typically take about 3 months to become fully effective. Which is why docs tend to put you on steroids to try and help tame your symptoms while you wait for Aza to fully kick in.

I haven't had those side effects with Aza but if you're still on steroids I did get it with them so it would make sense. I hope the side effects wear off soon
09-28-2013, 04:45 PM   #6
maz36
 
Join Date: Sep 2013
Location: brighton, United Kingdom
Hi there ive beeon the azathioprine for 2weeks now and had the sweats, which made me concerned and now i have a pain in my side of back, which is gradually getting worse, im going to contact my gp to get this checked as i read up on side effects and this these are the ones. Hope your sweats calm down as mine have not yet.
09-28-2013, 10:03 PM   #7
Catherine
Moderator
 
Catherine's Avatar
 
Join Date: Jan 2012
Location: Melbourne, Victoria, Australia

My Support Groups:
Maz36 a visit to the gp sounds like a good idea. Best of luck.
__________________
Catherine
Mother of Sarah dx aged 16, Jan 2012
DX - CD 1/12, asthma
Small bowel to small bowel fistula

Meds: ), azathioprine 200mg, Mesalazine 1.2g x 2, seretide 250 x 2 (asthma), ventolin (as needed)

Currently no supplements.

Has previously taken Multi B, Caltrate, B12 & Iron

Prednisolone (from 30 mg 01/02/2012 to 17/06/2012, 30mg 24/10/12-28/12/12, 50mg 24/1/13-27/4/13)
09-29-2013, 09:54 AM   #8
carla_marie
 
carla_marie's Avatar
 
Join Date: Aug 2013
Location: Saskatoon, Saskatchewan
I was also started on 50mg of aza and then after 2 weeks my doc had me jump up to 150mg. After about 1 week on that dose, I had 2 very horrible nights of sweats, chills, shaking, muscle aches (my entire body), my skin hurt to touch, nausea and vomitting. I contacted my nurse practitioner and she recommended going back down to 50mg and increasing by 25mg each week. A slower increase has helped my body get used to the meds. Since then, I've been fine. Contact your doc and see what they might suggest. Also, it's very important to have your bloodwork done on a weekly/bi-weekly basis at first, have you been doing that?
Reply

Thread Tools


All times are GMT -5. The time now is 01:02 AM.
Copyright 2006-2017 Crohnsforum.com